International Capital Movements Under Uncertainty
In this paper, we analyze the determinants of international movements of physical capital in a model with uncertainty and international trade in goods and securities.In our model, the world allocation of capital is governed, to some extent, by the asset preferences of risk averse consumer-investors. In a one-good variant in the spirit of the MacDougall model, we find that relative factor abundance, relative labor force size and relative production riskiness have separate but interrelated influences on the direction of equilibrium capital movements.These same factors remain important in a two-good version with Heckscher-Ohlin production structure. In this case, the direction of physical capital flow is determinate (unlike in a world of certaint and may hinge on the identity of the factor which is used intensively in the industry with random technology.
|Date of creation:||Feb 1983|
|Date of revision:|
|Publication status:||published as Grossman, Gene M. and Assaf Razin. "International Capital Movements Under Uncertainty." Journal of Political Economy, Vol. 92, No. 2, (April 1984), pp . 286-306.|
|Contact details of provider:|| Postal: |
Web page: http://www.nber.org
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Helpman, Elhanan & Razin, Assaf, 1978. "A theory of international trade under uncertainty," MPRA Paper 22112, University Library of Munich, Germany.
- Batra, Raveendra N, 1975. "Production Uncertainty and the Heckscher-Ohlin Theorem," Review of Economic Studies, Wiley Blackwell, vol. 42(2), pages 259-68, April.
- G. D. A. MacDougall, 1960. "THE BENEFITS and COSTS OF PRIVATE INVESTMENT FROM ABROAD: A THEORETICAL APPROACH," The Economic Record, The Economic Society of Australia, vol. 36(73), pages 13-35, 03.
- Anderson, James E., 1981. "The Heckscher-Ohlin and Travis-Vanek theorems under uncertainty," Journal of International Economics, Elsevier, vol. 11(2), pages 239-247, May.
When requesting a correction, please mention this item's handle: RePEc:nbr:nberwo:1075. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.